Header

UZH-Logo

Maintenance Infos

An adaptive multiresolution semi-intrusive scheme for UQ in compressible fluid problems


Abgrall, Rémi; Congedo, Pietro Marco; Geraci, Gianluca; Iaccarino, Gianluca (2015). An adaptive multiresolution semi-intrusive scheme for UQ in compressible fluid problems. International Journal for Numerical Methods in Fluids, 78(10):595-637.

Abstract

This paper deals with the introduction of a multiresolution strategy into the semi-intrusive scheme, recently introduced by the authors, aiming to propagate uncertainties in unsteady compressible fluid applications. The mathematical framework of the multiresolution setting is presented for the cell-average case, and the coupling with the semi-intrusive scheme is described from both the theoretical and algorithmic point-of-view. Some reference test cases are performed to demonstrate the convergence properties and the efficiency of the overall scheme: the linear advection problem for both smooth and discontinuous initial conditions, the inviscid Burgers equation, and an uncertain shock tube problem obtained by modifying the well-known Sod shock problem. For all the cases, the convergence curves are computed with respect to semi-analytical (exact) solutions. In the case of the shock tube problem, an original technique to obtain a reference highly-accurate numerical stochastic solution has also been developed.

Abstract

This paper deals with the introduction of a multiresolution strategy into the semi-intrusive scheme, recently introduced by the authors, aiming to propagate uncertainties in unsteady compressible fluid applications. The mathematical framework of the multiresolution setting is presented for the cell-average case, and the coupling with the semi-intrusive scheme is described from both the theoretical and algorithmic point-of-view. Some reference test cases are performed to demonstrate the convergence properties and the efficiency of the overall scheme: the linear advection problem for both smooth and discontinuous initial conditions, the inviscid Burgers equation, and an uncertain shock tube problem obtained by modifying the well-known Sod shock problem. For all the cases, the convergence curves are computed with respect to semi-analytical (exact) solutions. In the case of the shock tube problem, an original technique to obtain a reference highly-accurate numerical stochastic solution has also been developed.

Statistics

Citations

3 citations in Web of Science®
2 citations in Scopus®
Google Scholar™

Altmetrics

Downloads

6 downloads since deposited on 03 Feb 2016
6 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Language:English
Date:10 August 2015
Deposited On:03 Feb 2016 10:26
Last Modified:05 Apr 2016 20:03
Publisher:Wiley-Blackwell Publishing, Inc.
ISSN:0271-2091
Publisher DOI:https://doi.org/10.1002/fld.4030

Download

Preview Icon on Download
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 657kB
View at publisher

Article Networks

TrendTerms

TrendTerms displays relevant terms of the abstract of this publication and related documents on a map. The terms and their relations were extracted from ZORA using word statistics. Their timelines are taken from ZORA as well. The bubble size of a term is proportional to the number of documents where the term occurs. Red, orange, yellow and green colors are used for terms that occur in the current document; red indicates high interlinkedness of a term with other terms, orange, yellow and green decreasing interlinkedness. Blue is used for terms that have a relation with the terms in this document, but occur in other documents.
You can navigate and zoom the map. Mouse-hovering a term displays its timeline, clicking it yields the associated documents.

Author Collaborations